Thunderstorm Wind, Webster
- When
- August 28, 11:30 AM CST
- Where
- Webster County, 2 mi NE of Mathiston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.550, -89.100
Three trees were blown down near Maben.
1 thunderstorm wind, 1 lightning, 1 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 28, 10:35 AM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1135 AM CDT SAT AUG 28 2004 .DISCUSSION...THE AIRMASS HAS RAPIDLY DESTABILIZED THIS MORNING AND WITH OUTFLOW BOUNDARY APPROACHING FROM THE NORTH...STORMS ARE DEVELOPING RAPIDLY...SOME ALREADY SEVERE. MORNING JAN SOUNDING INDICATES IMPRESSIVE LAPSE RATES WITH POTENTIAL FOR WET MICROBURSTS. HIGH PRECIP WATER AIRMASS IS SUPPORTIVE OF LOCAL EXCESSIVE RAINFALL. WILL NEED TO WATCH LARGE OUTFLOW APPROACHING FROM THE WEST AS IT WILL INTERACT WITH THE VERY UNSTABLE/MOIST AIR ALONG AND W OF THE MS RIVER THIS AFTN. HAZARDOUS WEATHER OUTLOOK HAS BEEN UPDATED TO REFLECT INCREASING RISK FOR SVR WX AND HEAVY RAIN. FORECAST GRIDS ARE IN GOOD SHAPE AND ONLY MADE MINOR ADJUSTMENTS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1140 AM CDT SAT AUG 28 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291640- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1140 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING TO THE NORTH OF A BASTROP...LOUISIANA...TO ROLLING FORK...TO KOSCIUSKO...TO DE KALB LINE. WIND GUSTS TO 65 MPH AND HAIL TO THE SIZE OF NICKELS ARE THE MAIN THREAT WITH THESE STORMS. SOUTH OF THIS AREA...ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. A VERY MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION THIS MORNING. BOUNDARIES FROM THUNDERSTORM COMPLEXES OVER ARKANSAS...NORTHERN MISSISSIPPI...AND NORTHWEST ALABAMA WILL INTERACT ACROSS AREAS ALONG AND NORTH OF INTERSTATE 20 TO PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME SEVERE IN SOUTHEAST ARKANSAS...NORTHERN MISSISSIPPI...AND EXTREME NORTHEAST LOUISIANA WHERE THE ATMOSPHERE WILL BE MOST UNSTABLE. TO THE SOUTH OF THIS AREA...STRONG STORMS PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH WILL BE POSSIBLE. ...FLOODING... THE ATMOSPHERE ACROSS THE REGION IS VERY MOIST...AND THIS COMBINED WITH THE SLOW MOVEMENT OF STORMS WILL LEAD TO LOCALLY HEAVY RAINFALL TOTALS TODAY. THE GREATEST RISK OF LOCALIZED FLOODING WILL BE ALONG AND NORTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SATURDAY MORNING SEPTEMBER FOURTH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1157 AM CDT SAT AUG 28 2004 MSZ026-032-281730- CHOCTAW-GRENADA- 1157 AM CDT SAT AUG 28 2004 STRONG THUNDERSTORMS HAVE DEVELOPED OVER EASTERN GRENADA COUNTY AND ALSO OVER NORTHERN CHOCTAW COUNTY. THE STORMS ARE MOVING TO THE EAST AT 15 MPH AND ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING AND HEAVY DOWN POURS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER INFORMATION. HENRY
The Columbus AFB radar (KGWX), 81 km away, was scanning. The volume nearest the first event began at 17:31 UTC.
1 thunderstorm wind, 1 lightning, 1 flash flood, 1 hail. Local standard time, as filed.
Three trees were blown down near Maben.
House was struck by lightning and caught fire.
Heavy rains caused flooding around Louisville. Several businesses, homes, churches and apartments sustained some kind of water damage from flood waters. In addition, several streets were also flooded around town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414780, 5414781, 5414783, 5414782.